Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 22, 2016, 9:13 PM CDT for Brule County, Charles Mix County, Gregory County, South Dakota. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2016, 9:13 PM CDT (02:13 UTC)
- Expired
- May 22, 2016, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD
The radar
The North Platte radar (KLNX), 200 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:20 PM CDT | HAIL 1 | 2 E Dixon, SD | |
| May 22, 9:40 PM CDT | HAIL 1 | 15 Ene Dixon, SD | |
| May 22, 9:41 PM CDT | HAIL 0.75 | 15 Wnw Platte, SD | |
| May 22, 10:05 PM CDT | HAIL 1 | 7 N Platte, SD | HAIL ACCOMPANIED BY 60 MPH WIND GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 8:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
113
WUUS53 KFSD 230213
SVRFSD
SDC015-023-053-230300-
/O.NEW.KFSD.SV.W.0010.160523T0213Z-160523T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 PM CDT SUN MAY 22 2016
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
NORTHWESTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
SOUTHERN BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
* UNTIL 1000 PM CDT
* AT 912 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
GREGORY...OR 24 MILES EAST OF WINNER...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN GREGORY...NORTHWESTERN CHARLES MIX AND SOUTHERN BRULE
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: DIXON IN GREGORY
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SIOUX FALLS.
&&
LAT...LON 4349 9954 4350 9953 4351 9929 4353 9928
4358 9934 4365 9937 4371 9933 4366 9897
4335 9872 4302 9951
TIME...MOT...LOC 0212Z 222DEG 30KT 4334 9937
HAIL...1.00IN
WIND...60MPH
$$
DUX3 follow-up statements
505
WWUS53 KFSD 230229
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT SUN MAY 22 2016
SDC015-023-053-230300-
/O.CON.KFSD.SV.W.0010.000000T0000Z-160523T0300Z/
GREGORY SD-CHARLES MIX SD-BRULE SD-
929 PM CDT SUN MAY 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN GREGORY...NORTHWESTERN CHARLES MIX AND SOUTHERN
BRULE COUNTIES...
AT 929 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF IONA...OR 27 MILES SOUTH OF CHAMBERLAIN...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREGORY...PLATTE...BURKE...DALLAS...LAKE FRANCIS CASE AND DIXON IN
GREGORY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.
&&
LAT...LON 4349 9954 4350 9953 4351 9929 4353 9928
4358 9934 4365 9937 4371 9933 4366 9897
4335 9872 4302 9951
TIME...MOT...LOC 0229Z 220DEG 32KT 4341 9928
HAIL...1.00IN
WIND...60MPH
$$
DUX924
WWUS53 KFSD 230237
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
937 PM CDT SUN MAY 22 2016
SDC015-023-053-230300-
/O.CON.KFSD.SV.W.0010.000000T0000Z-160523T0300Z/
GREGORY SD-CHARLES MIX SD-BRULE SD-
937 PM CDT SUN MAY 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN GREGORY...NORTHWESTERN CHARLES MIX AND SOUTHERN
BRULE COUNTIES...
AT 936 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF IONA...OR 24 MILES SOUTHWEST OF KIMBALL...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 920 PM CDT QUARTER SIZE HAIL
WAS REPORTED 2 MILES EAST OF DIXON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREGORY...PLATTE...BURKE...DALLAS...LAKE FRANCIS CASE AND DIXON IN
GREGORY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.
&&
LAT...LON 4349 9954 4350 9953 4351 9929 4353 9928
4358 9934 4365 9937 4371 9933 4366 9897
4335 9872 4302 9951
TIME...MOT...LOC 0236Z 221DEG 30KT 4345 9922
HAIL...1.00IN
WIND...60MPH
$$
DUX373
WWUS53 KFSD 230257
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 PM CDT SUN MAY 22 2016
SDC015-023-053-230306-
/O.EXP.KFSD.SV.W.0010.000000T0000Z-160523T0300Z/
GREGORY SD-CHARLES MIX SD-BRULE SD-
957 PM CDT SUN MAY 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREGORY...
NORTHWESTERN CHARLES MIX AND SOUTHERN BRULE COUNTIES WILL EXPIRE AT
1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
TO THE SIZE OF NICKELS ALONG WITH 50 MPH WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTH CENTRAL SOUTH DAKOTA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SIOUX FALLS.
LAT...LON 4349 9954 4350 9953 4351 9929 4353 9928
4358 9934 4365 9937 4371 9933 4366 9897
4335 9872 4302 9951
TIME...MOT...LOC 0253Z 222DEG 30KT 4345 9922
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:16 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 22, 6:16 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 616 PM CDT SUN MAY 22 2016 .SHORT TERM...(This evening through Monday) Issued at 416 PM CDT Sun May 22 2016 Active weather pattern setting up this evening and tonight, with a frontal boundary and two shortwave tracking into the region. Upper level southwest flow will aim a pair of shortwaves across the northern plains. The first emerges from northern Colorado later this afternoon and tracks quickly northeast into the upper Midwest around daybreak Monday. Meanwhile a stalled frontal boundary in central South Dakota nudges eastward into southeast SD overnight before stalling/becoming washed out late tonight. Southerly winds tapping into low level moisture from the gulf have allowed dewpoints to skyrocket into the upper 50s to mid 60s along and west of I29 this afternoon, with temperatures near or above 80 degrees, allowing for strong instability to develop in a weakly capped environment. With a strong low level jet developing this evening, the question will be whether convection can develop out ahead of the front. CAMS suggest that this is certainly possible, however the trend remains that this activity would develop west of Winner and remain in south central SD just to the west of our forecast boundary as it moves to the north northeast. While CAPE is strong enough for severe weather, effective shear is weak or very borderline west of the James River this afternoon through mid evening, and poor to the east of the James. It does improve in the Chamberlain and Huron areas late this evening into the early morning hours. If an isolated storm or two does wander into our western border, severe storms will be possible, with the main concerns of wind gusts to 65 mph and up to ping pong size hail. Later tonight, expect the discrete thunderstorm cells to our west merge into a line segment mid to late evening as low level jet increases and the front/boundary starts advancing late evening. Models continue to slow this band moving into our region until nearly midnight. This activity looks to move into the Huron/Chamberlain area around midnight, and into the I29 corridor and points east, in the early morning hours. The severe threat wanes pretty quickly, however there may be a brief hail and wind threat as it initially moves into our area. Rainfall will be quite heavy, but think that there will be enough movement with the band of thunderstorms to keep the flash flooding threat low given our recent dry spell. Monday will start out wet, with the overnight precipitation gradually decreasing as the as initial wave exits to the northeast and the low level jet decreases some. There will likely be a decrease in precipitation chances in the morning/midday. The question will be whether we can clear out some of the lingering cloud cover, which will allow us to heat out and break the cap. With southwest winds, it is certainly possible, especially in the I29 corridor. The shortwave tracks northeast through the I29 corridor and our Iowa/Minnesota counties in the afternoon, with a moderate amount of potential instability developing. Again, shear is marginal, but it does look like severe weather will a possibility if enough heating and instability develops. .LONG TERM...(Monday night through Sunday) Issued at 416 PM CDT Sun May 22 2016 Will continue to have threat for thunderstorms mainly near and ahead of the slowly moving frontal boundary. the fact that area is basically nil on capping through the afternoon is concerning that scattered storms will continue to fire even at periods of lesser dynamic forcing. Broad lingering q vector convergence across the area, and suggestion of at least a secondary coherent low level convergence zone back across southeast South Dakota suggests dragging pops a bit westward. With a decent amount of uncertainty on how well conditions will recover through the day on Monday, have generally kept precipitation at scattered to chance levels, but somewhat higher across areas closer to highway 71. MLCAPE still potentially in the realm of 500-1000 J/kg and with shear somewhat better in the shallow and deep layers with increased mid level flow and more turning in the 0-1km zone, would expect at least a nominal severe threat during the evening near and ahead of the front. Gradually, focus will shift south and east for storms, and decreasing winds with boundary along with more stable air intrusion should gradually knock out precip chances by late night. In the meantime, plenty of moisture around for storms to work with, so could see some pockets of locally heavy rainfall as well. Tuesday at this time likely to be the most quiet day of the upcoming week as boundary nudges southward into Nebraska and Iowa, and more stable push at lower levels nudges into the northern/eastern CWA. As temps warm, expect will get a minor blow up of flat capped cumulus development especially east of the James River and near/south of I-90 on Tuesday late morning and afternoon...a more ECMWF vision somewhere between the NAM's unlikely instability and the GFS more extreme drying. Another warm day in the lower 80s likely with a very modest east to southeast wind. By very late afternoon, may begin to feel impact of lift from stronger upper wave moving into the western plains. Should really not be much of an impact until the overnight period, but have kept a very small late day chance in the Missouri valley. Low level jet will increase overnight with frontal boundary starting to lift back northward as a warm front. Very strong isentropic lift and potentially development of decent elevated CAPE of 600-800 J/kg, but effective shear remains fairly weak. Perhaps a few hail producers hugging the southern CWA. Not out of the question that storms developing closer to the surface front toward I-80 could keep boundary well south and any more significant activity as well. Would have to watch for some better rains if inflow can push storms in a more organized way toward northwest Iowa late night. Gradually, the wave lifting north should shift the focus for precipitation north and east through the morning and early afternoon. Again, timing features almost impossible by this point, so did not get too cute with timing, but more of a general southwest to northeast dropoff with time, morning to afternoon. Details toward the latter half of the week into the weekend really become muddled in terms of signal. At best, can glean out that there will likely be another fairly significant wave progressing northeast across the area on Friday and Friday night which would look to enhance precip threat once again, and even potentially bring a risk for a few severe storms and heavy rainfall. Overall, the pattern does look to remain an active west to southwest flow, worthy of watching for details as each day comes into view. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 612 PM CDT Sun May 22 2016 Windy southeast winds will persist well into the overnight hours, as convection continues to develop over central SD/NE. Latest guidance continues to suggest several clusters of storms will skirt the Missouri River this evening, before merging into a linear line towards midnight. This line will slowly progress eastward overnight, but is expected to lose severe parameters before it reaches the James River valley. Will put a tempo for stronger wind gusts at HON for this convection. Showers with embedded thunderstorms will linger over FSD/SUX into the morning, with lower mvfr ceilings arriving through the morning. Models continue to suggest rapid breakup of stratus and quickly destabilizing Monday afternoon. Showers and storms look likely again into early Monday evening. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM... LONG TERM...Chapman AVIATION...Dux
Hazardous weather outlook, May 22, 3:32 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 332 PM CDT SUN MAY 22 2016 SDZ038-050-052-053-057>059-063-064-232045- BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- 332 PM CDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE EVENING...MAINLY AFTER 9 PM. THUNDERSTORM CHANCES INCREASE AROUND MIDNIGHT BEFORE DECREASING BY LATE TONIGHT...HOWEVER SEVERE WEATHER CHANCES DECREASE QUICKLY IN THE EARLY MORNING HOURS. THE PRIMARY SEVERE THREATS WILL BE WIND GUSTS TO 65 MPH AND PING PONG SIZE HAIL. AREAS OF HEAVY RAIN ARE ALSO POSSIBLE...WITH A SLIGHT RISK OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FROM 9 PM THROUGH 2 AM TONIGHT. SDZ039-054-055-060-061-065-068-069-232045- KINGSBURY-MINER-LAKE-HANSON-MCCOOK-HUTCHINSON-BON HOMME-YANKTON- 332 PM CDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE CHANCE OF THUNDERSTORMS WILL INCREASE AFTER MIDNIGHT...WITH OCCASIONAL THUNDERSTORMS DECREASING TOWARD DAYBREAK MONDAY. THE RISK OF SEVERE STORMS IS LOW...HOWEVER AN ISOLATED STORM COULD PRODUCE WIND GUSTS NEAR 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY REDEVELOP DURING THE DAY ON MONDAY. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS NEAR 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-056-062-066-067-070-071-232045- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY- MINNEHAHA-TURNER-LINCOLN SD-CLAY SD-UNION- 332 PM CDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE CHANCE OF THUNDERSTORMS WILL INCREASE LATE TONIGHT...WITH OCCASIONAL THUNDERSTORMS CONTINUING THROUGH DAYBREAK MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY REDEVELOP MONDAY AFTERNOON INTO MONDAY EVENING. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS NEAR 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:34 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 41 min |
| May 22, 9:51 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Douglas | 39 min |
| May 22, 10:06 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 39 min |
| May 22, 10:23 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Davison, Douglas, Jerauld, Sanborn | 52 min |
| May 22, 10:45 PM CDT | Flash Flood Warning | FSD | Aurora, Brule, Charles Mix, Gregory | 6 hr |
| May 23, 5:22 PM CDT | Severe Thunderstorm Warning | FSD | Union | 23 min |
| May 23, 5:58 PM CDT | Flash Flood Warning | FSD | Union | 4 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.